Alert archive / Missouri / Red Flag Warnings in 2014
Red Flag Warning 14, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Apr 16, 2014, 3:48 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Apr 16, 2014, 11:00 AM CDT. It was in force for 8 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2014, 3:48 AM CDT (08:48 UTC)
- In effect from
- Apr 16, 2014, 11:00 AM CDT
- Expired
- Apr 16, 2014, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 12:05 PM CDT | NON-TSTM WND GST 43 | 1 Sse Trenton, MO | |
| Apr 16, 12:08 PM CDT | NON-TSTM WND GST 45 | 4 Ssw Lenexa, KS | |
| Apr 16, 12:08 PM CDT | NON-TSTM WND GST 46 | 4 N Leavenworth, KS | |
| Apr 16, 12:44 PM CDT | NON-TSTM WND GST 44 | 5 Ese Olathe, KS | GUST OF 44 MPH MEASURED AT KOJC. |
| Apr 16, 12:57 PM CDT | NON-TSTM WND GST 42 | 5 N Lansing, KS | |
| Apr 16, 1:01 PM CDT | NON-TSTM WND GST 44 | Kansas City Downtown, MO | |
| Apr 16, 1:35 PM CDT | NON-TSTM WND GST 48 | Kansas City Intl Arpt, MO | |
| Apr 16, 1:59 PM CDT | NON-TSTM WND GST 43 | 3 Nnw Chillicothe, MO | GUST OF 43 MPH MEASURED AT KCDJ. |
| Apr 16, 2:08 PM CDT | NON-TSTM WND GST 49 | St. Joseph Airport, MO | |
| Apr 16, 2:13 PM CDT | NON-TSTM WND GST 40 | 3 Ese Chillicothe, MO | |
| Apr 16, 2:20 PM CDT | NON-TSTM WND GST 41 | Sedalia Memorial Arpt, MO | GUST OF 42 MPH MEASURED AT KDMO. |
| Apr 16, 2:20 PM CDT | NON-TSTM WND GST 41 | Sedalia Memorial Arpt, MO | GUST OF 42 MPH MEASURED AT KDMO. UPDATED FOR SOURCE OF REPORT. |
| Apr 16, 2:30 PM CDT | NON-TSTM WND GST 43 | 6 E Rea, MO | |
| Apr 16, 2:57 PM CDT | NON-TSTM WND GST 43 | 2 Wnw Troy, KS | |
| Apr 16, 3:13 PM CDT | NON-TSTM WND GST 41 | 3 N Lee'S Summit, MO | GUST OF 41 MPH MEASRUED AT KLXT. |
| Apr 16, 3:20 PM CDT | NON-TSTM WND GST 42 | 1 Sw Albany, MO | |
| Apr 16, 3:40 PM CDT | NON-TSTM WND GST 41 | 3 Nne Basehor, KS | |
| Apr 16, 3:51 PM CDT | NON-TSTM WND GST 43 | 2 Ene Gardner, KS | GUST OF 43 MPH MEASURED AT KIXD. |
| Apr 16, 3:53 PM CDT | NON-TSTM WND GST 44 | 5 Se Mound City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2494 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550 WWUS83 KEAX 160848 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 348 AM CDT WED APR 16 2014 ...EXTREME FIRE WEATHER CONDITIONS POSSIBLE TODAY... .A VERY DRY AND WARM AIRMASS IS EXPECTED TO OVERSPREAD EASTERN KANSAS AND NORTHERN AND WEST CENTRAL MISSOURI TODAY...RESULTING IN RELATIVE HUMIDITY VALUES FALLING BELOW 25 PERCENT DURING THE AFTERNOON HOURS. THIS COUPLED WITH VERY STRONG SOUTHERLY WINDS --GUSTING OVER 40 MPH-- WILL RESULT IN SIGNIFICANT FIRE WEATHER CONDITIONS OVER THE REGION TODAY. KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161700- /O.UPG.KEAX.FW.A.0003.140416T1600Z-140417T0000Z/ /O.NEW.KEAX.FW.W.0014.140416T1600Z-140417T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 348 AM CDT WED APR 16 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 001...002...003...004...005...006...007...008...011...012...013... 014...015...016...017...020...021...022...023...024...025...025... 028...029...030...031...032...033...037...038...039...040...043... 044...045...046...053...054...057...060...102...103...104 AND 105... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON KS...FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN KS...FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER ZONE 005 HARRISON...FIRE WEATHER ZONE 006 MERCER...FIRE WEATHER ZONE 007 PUTNAM...FIRE WEATHER ZONE 008 SCHUYLER... FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW... FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 DAVIESS...FIRE WEATHER ZONE 015 GRUNDY...FIRE WEATHER ZONE 016 SULLIVAN...FIRE WEATHER ZONE 017 ADAIR...FIRE WEATHER ZONE 020 BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE WEATHER ZONE 022 CALDWELL...FIRE WEATHER ZONE 023 LIVINGSTON...FIRE WEATHER ZONE 024 LINN MO...FIRE WEATHER ZONE 025 MACON...FIRE WEATHER ZONE 028 PLATTE...FIRE WEATHER ZONE 029 CLAY...FIRE WEATHER ZONE 030 RAY...FIRE WEATHER ZONE 031 CARROLL...FIRE WEATHER ZONE 032 CHARITON...FIRE WEATHER ZONE 033 RANDOLPH...FIRE WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 038 LAFAYETTE... FIRE WEATHER ZONE 039 SALINE...FIRE WEATHER ZONE 040 HOWARD... FIRE WEATHER ZONE 043 CASS...FIRE WEATHER ZONE 044 JOHNSON MO...FIRE WEATHER ZONE 045 PETTIS...FIRE WEATHER ZONE 046 COOPER...FIRE WEATHER ZONE 053 BATES AND FIRE WEATHER ZONE 054 HENRY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...HUMIDITY VALUES WILL DROP QUICKLY BY LATE MORNING WITH HUMIDITY VALUES FALLING BELOW 30 PERCENT BY 11 AM AND BELOW 25 PERCENT FROM 1 PM THROUGH 6 PM. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * TEMPERATURES...IN THE LOW TO UPPER 60S. * IMPACTS...FIRES CAN START QUICKLY...SPREAD RAPIDLY AND BURN INTENSELY. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CUTTER
3 follow-up statements
586 WWUS83 KEAX 161708 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1208 PM CDT WED APR 16 2014 ...EXTREME FIRE WEATHER CONDITIONS POSSIBLE TODAY... .STRONG SOUTHERLY WINDS WERE ALREADY GUSTING TO BETWEEN 35 AND 40 MPH ACROSS NORTHWEST MISSOURI AND NORTHEAST KANSAS. THESE WINDS WILL FURTHER INCREASE AND SPREAD EAST THIS AFTERNOON. AS TEMPERATURES RISE THROUGH THE 60S...RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT BETWEEN NOW AND 6 PM. THESE CONDITIONS WILL RESULT IN HIGH FIRE WEATHER CONDITIONS OVER THE REGION TODAY. KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-170000- /O.CON.KEAX.FW.W.0014.000000T0000Z-140417T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1208 PM CDT WED APR 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 001... 002...003...004...005...006...007...008...011...012...013...014... 015...016...017...020...021...022...023...024...025...025...028... 029...030...031...032...033...037...038...039...040...043...044... 045...046...053...054...057...060...102...103...104 AND 105... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER ZONE 005 HARRISON...FIRE WEATHER ZONE 006 MERCER...FIRE WEATHER ZONE 007 PUTNAM...FIRE WEATHER ZONE 008 SCHUYLER... FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW... FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 DAVIESS...FIRE WEATHER ZONE 015 GRUNDY...FIRE WEATHER ZONE 016 SULLIVAN...FIRE WEATHER ZONE 017 ADAIR...FIRE WEATHER ZONE 020 BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE WEATHER ZONE 022 CALDWELL...FIRE WEATHER ZONE 023 LIVINGSTON...FIRE WEATHER ZONE 024 LINN MO...FIRE WEATHER ZONE 025 MACON...FIRE WEATHER ZONE 028 PLATTE...FIRE WEATHER ZONE 029 CLAY...FIRE WEATHER ZONE 030 RAY...FIRE WEATHER ZONE 031 CARROLL...FIRE WEATHER ZONE 032 CHARITON...FIRE WEATHER ZONE 033 RANDOLPH...FIRE WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 038 LAFAYETTE... FIRE WEATHER ZONE 039 SALINE...FIRE WEATHER ZONE 040 HOWARD... FIRE WEATHER ZONE 043 CASS...FIRE WEATHER ZONE 044 JOHNSON MO...FIRE WEATHER ZONE 045 PETTIS...FIRE WEATHER ZONE 046 COOPER...FIRE WEATHER ZONE 053 BATES AND FIRE WEATHER ZONE 054 HENRY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...HUMIDITY VALUES WILL DROP BELOW 25 PERCENT FROM 12 PMTHROUGH 6 PM. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * TEMPERATURES...RISING INTO THE MID 60S. * IMPACTS...FIRES CAN START QUICKLY...SPREAD RAPIDLY AND BURN INTENSELY. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
998 WWUS83 KEAX 162009 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 309 PM CDT WED APR 16 2014 ...EXTREME FIRE WEATHER CONDITIONS POSSIBLE TODAY... RELATIVE HUMIDITY VALUES BETWEEN 30 AND 35 PERCENT HAVE KEPT CONDITIONS JUST ABOVE RED FLAG CRITERIA...DESPITE WINDS GUSTING TO BETWEEN 35 AND 45 MPH. THE RED FLAG WARNING WILL REMAIN IN EFFECT AS DRIER AIR IS EXPECTED TO MOVE INTO NORTHWEST MISSOURI OVER THE NEXT HOUR OR TWO...WITH A COUPLE DEGREES OF WARMING STILL EXPECTED. CONDITIONS WILL IMPROVE QUICKLY AFTER 7 PM. KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-170000- /O.CON.KEAX.FW.W.0014.000000T0000Z-140417T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 309 PM CDT WED APR 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 001... 002...003...004...005...006...007...008...011...012...013...014... 015...016...017...020...021...022...023...024...025...025...028... 029...030...031...032...033...037...038...039...040...043...044... 045...046...053...054...057...060...102...103...104 AND 105... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER ZONE 005 HARRISON...FIRE WEATHER ZONE 006 MERCER...FIRE WEATHER ZONE 007 PUTNAM...FIRE WEATHER ZONE 008 SCHUYLER... FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW... FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 DAVIESS...FIRE WEATHER ZONE 015 GRUNDY...FIRE WEATHER ZONE 016 SULLIVAN...FIRE WEATHER ZONE 017 ADAIR...FIRE WEATHER ZONE 020 BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE WEATHER ZONE 022 CALDWELL...FIRE WEATHER ZONE 023 LIVINGSTON...FIRE WEATHER ZONE 024 LINN MO...FIRE WEATHER ZONE 025 MACON...FIRE WEATHER ZONE 028 PLATTE...FIRE WEATHER ZONE 029 CLAY...FIRE WEATHER ZONE 030 RAY...FIRE WEATHER ZONE 031 CARROLL...FIRE WEATHER ZONE 032 CHARITON...FIRE WEATHER ZONE 033 RANDOLPH...FIRE WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 038 LAFAYETTE... FIRE WEATHER ZONE 039 SALINE...FIRE WEATHER ZONE 040 HOWARD... FIRE WEATHER ZONE 043 CASS...FIRE WEATHER ZONE 044 JOHNSON MO...FIRE WEATHER ZONE 045 PETTIS...FIRE WEATHER ZONE 046 COOPER...FIRE WEATHER ZONE 053 BATES AND FIRE WEATHER ZONE 054 HENRY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...HUMIDITY VALUES WILL DROP BELOW 25 PERCENT FROM 12 PMTHROUGH 6 PM. * RELATIVE HUMIDITY...AS LOW AS 24 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS...FIRES CAN START QUICKLY...SPREAD RAPIDLY AND BURN INTENSELY. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
573 WWUS83 KEAX 170003 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 703 PM CDT WED APR 16 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-170115- /O.EXP.KEAX.FW.W.0014.000000T0000Z-140417T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 703 PM CDT WED APR 16 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY LEVELS FOR FIRE WEATHER ZONES 001...002...003...004...005...006...007...008...011...012... 013...014...015...016...017...020...021...022...023...024... 025...025...028...029...030...031...032...033...037...038... 039...040...043...044...045...046...053...054...057...060... 102...103...104 AND 105... FIRE WEATHER CONDITIONS WILL REMAIN BELOW RED FLAG WARNING CRITERIA AND WILL GRADUALLY IMPROVE THIS EVENING AS THE STRONG AND GUSTY SOUTHERLY WINDS DIMINISH AND RELATIVE HUMIDITY LEVELS IMPROVE. HOWEVER...THERE WILL BE A VERY HIGH FIRE WEATHER RISK FOR WILDFIRES TO BURN OUT OF CONTROL UNTIL MID EVENING. $$ MJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Apr 15, 11:14 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 15, 11:14 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1114 PM CDT Tue Apr 15 2014
.DISCUSSION...
Issued at 406 PM CDT TUE APR 15 2014
Overview:
No major systems to contend with over the next 7 days but there will
be a couple of weak features which will bring a threat of relatively
light precipitation...one on Thursday and the other Saturday
night-Sunday.
Tonight-Wednesday:
High pressure from the Great Lakes into east TX will shift quickly
east with increasingly strong southerly flow spreading west to east
tonight. A very strong low level jet with h8 winds from 50-60kt is
expected to develop from the TX Panhandle through west IA later
tonight. This swath of winds will overspread the CWA on Wednesday
with strong mixing generating sustained surface winds from 20-25kt
with gusts approaching 40kts or just below wind advisory criteria.
These winds will also draw in an elevated warm and dry mixed layer.
See Fire Weather section for details on fire weather danger.
Wednesday night-Thursday:
A clipper type upper system will zip through NE/IA/MN Wednesday
night and force a cold front into the CWA. While the clipper passes
to the north the cold front will likely stall somewhere over the
CWA. Models are similar in handling a second more southern shortwave
tracking east out of CO on Thursday. Layered frontogenesis will
likely provide sufficient moist ascent to wring out some light rain.
While the GFS, which just 3 days ago had forecast a snowstorm here,
is tracking the bulk of the rain further south, even the ECMWF and
NAM have been trending further south as well. So, have trimmed back
PoPs and shifted area further south.
Friday and Saturday:
Benign weather pattern as a shortwave ridge shifts northeast with
increasing warm air advection. After a cool start on Friday we
should see seasonal or slightly warmer temperatures on Saturday.
Saturday night-Sunday:
A southern stream system with increasing isentropic ascent will
likely generate scattered convection starting as early as Saturday
night. System looks weak enough with minimal instability to preclude
a severe threat.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1110 PM CDT TUE APR 15 2014
Cirrus continues to spill across the terminals at midnight. However
the big aviation story will deal with marginal LLWS through daybreak
followed by very gusty winds on Wednesday. Winds should begin to
increase across western Missouri and eastern Kansas through the
night, with KMCI (due to it's elevation) likely seeing gusty
conditions. Have maintained LLWS at both MKC and STJ. Otherwise an
increasing pressure gradient and strong LLJ will allow near wind
advisory level winds (30 mph sustained/45mph gusts) to form by mid-
morning Wednesday and continue through mid-afternoon. By 4pm, winds
will begin to subside slightly.
A front will approach the area in the evening with a wind shift to
the northwest after 03Z. VFR conditions are expected with this front
and any cloud cover accompanying it.
&&
.FIRE WEATHER...
Issued at 406 PM CDT TUE APR 15 2014
As has been the case since late Winter the models appear to be over-
forecasting the surface dewpoints. The source region of this dry
airmass, the Southern High Plains into western KS, saw dewpoints from
the single digits into the middle 20s. Have gone much lower than
guidance forecast on dewpoints and potential to go even lower.
However, not enough confidence to go to extremes as a strong
southerly surface wind will be trying to draw up modified gulf
moisture. Late morning/afternoon relative humidity values at or below
25 percent, winds in the 20-30kt range plus native grasses still well
cured for the most part despite the recent heavy rains the CWA could
reach or exceed Red Flag Warning criteria. For now will issue a Fire
Weather Watch and allow the midshift to reassess the need to upgrade.
In addition, many agencies have been doing prescribed burns today
over the Flint Hills as well as parts of our western CWA, thus
justifying at least the issuance of a Watch for Wednesday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH from 11 AM CDT Wednesday through Wednesday
evening FOR KSZ025-057-060-102>105.
MO...FIRE WEATHER WATCH from 11 AM CDT Wednesday through Wednesday
evening FOR MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054.
&&
DISCUSSION...MJ
AVIATION...Dux
FIRE WEATHER...MJHazardous weather outlook, Apr 15, 4:31 PM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 431 PM CDT TUE APR 15 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-162145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 431 PM CDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS EXPECTED WEDNESDAY. EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE LATE WEDNESDAY MORNING THROUGH AFTERNOON. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:47 AM CDT | Wind Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 15 hr |
Nearby
Red Flag Warnings in Missouri, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.